MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® RUBBER UTILITY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® RUBBER UTILITY CATHETER
Catalog Number 277710
Medical Device Problem Codes Naturally Worn (2988); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that their clinical staff stated that they noticed cracking in general purpose latex intermittent catheters [pcn #(b)(6) (batch #unk), (batch #ngfs3051), (batch #nghv0932), (batch #nggr2390), (batch #nggq3730)], [pcn #(b)(6) (batch #nghs3453), (batch #nggz0495), (batch #nggt3524), (batch #nggy3130), (batch #nggs2682)], [pcn #(b)(6) (batch #ngey3152)], ]pcn #(b)(6) (batch #ngev4510)], [pcn #(b)(6) (batch #ngfw2958)], [pcn #(b)(6) (batch #nggv2774)].They were concerned that they were brittle and could affect patient safety.Based off of their concerns, they swept their supply areas and found the catheters below to show the same characteristics.They would like to have those evaluated.They have also included a photo below, which shows the cracking.
 
Event or Problem Description
It was reported that their clinical staff stated that they noticed cracking in general purpose latex intermittent catheters [pcn #277710 (batch #unk), (batch #ngfs3051), (batch #nghv0932), (batch #nggr2390), (batch #nggq3730)], [pcn #277708 (batch #nghs3453), (batch #nggz0495), (batch #nggt3524), (batch #nggy3130), (batch #nggs2682)], [pcn #94100 (batch #ngey3152)], pcn #94120 (batch #ngev4510)], [pcn #56110 (batch #ngfw2958)], [pcn #56114 (batch #nggv2774)].They were concerned that they were brittle and could affect patient safety.Based off of their concerns, they swept their supply areas and found the catheters below to show the same characteristics.They would like to have those evaluated.They have also included a photo below, which shows the cracking.Per customer follow up information received via email on 05mar2025, stated that there was no impact to the patient.
 
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.Visual evaluation of the returned one-photo sample noted one unopened (with original packaging) latex intermittent catheters.Visual inspection of the one-photo sample noted visual inspection of the one photo sample noted that the red rubber latex intermittent catheter appeared to have degradation on the catheter and the catheter shaft.This does not meet specification which states "the product/assembly must be free of visible, lose or etched foreign matter, solvent spills, hair, etc." no actions can be taken at this time since a root cause was not identified.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: caution: this product contains natural rubber latex which may cause allergic reactions.Single use do not resterilize sterile unless package is opened or damaged.Do not use if package is open or damaged.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Visually inspect the product for any imperfections or surface deterioration prior to use.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable laws and regulations.Correction: d, e, f, h.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD® RUBBER UTILITY CATHETER
Common Device Name
RUBBER UTILITY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key21432196
Report Number1018233-2025-01132
Device Sequence Number4606615
Product Code KOD
UDI-Device Identifier00801741034084
UDI-Public(01)00801741034084(11)220515(17)260131(10)NGGR2390
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/31/2026
Device Catalogue Number277710
Device Lot NumberNGGR2390
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2025
Supplement Date Received by Manufacturer08/29/2025
Initial Report FDA Received Date02/21/2025
Supplement Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown